Hail, Dickenson
- When
- June 11, 4:49 PM EST
- Where
- Dickenson County, Clintwood
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.150, -82.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 11, 3:15 PM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 415 PM EDT SUN JUN 11 2006 .SHORT TERM /TONIGHT AND MONDAY/... YET ANOTHER CHALLENGING FCST WITH A SHARP GRADIENT IN SKY/POPS/TEMPS THIS AFTN AND AGAIN TNGT. NEARLY A 20F DWPT GRADIENT BTWN PKB AND HTS ATT AND A 16F TEMP DIFF BTWN CRW AND SWRN VA MESONET SITES. FLANKING CU SEEN ON LATEST VIS SHOT E OF LEX XTNDD S INTO THE ERN KY COALFIELDS...MEANWHILE TCU OBSERVED ACR SWRN VA...XPCT RADAR COVERAGE TO INC IN THE NEXT FEW HRS. ATMS RAPIDLY DESTABILIZING ACR SRN COAL FIELDS INTO SWRN VA WITH 2.0KJ/KG OF CAPE AND NO CIN SINCE LTL CLOUD COVER HAS BEEN OBSERVED TDY. SIMILAR TO SAT...HODOGRAPHS SUPPORT A DAMAGING WIND THREAT WITH MARGINALLY SEVERE HAIL. CONVECTIVE TRENDS ILLUSTRATE ANY CHC OF A SVR TRW ACR XTRM SRN DICKENSON COUNTY...SO WL HOLD OFF ON SVR WORDING ATT. MID LVL WAVE CURRENTLY SE OF WDLM5 PROFILER IS THE HEADLINE OF THE SHORT TERM. AS THIS S/W DROPS SE CROSSING THE FCST AREA BTWN 6-12Z ALL OF THE NCEP MDLS SUPPORT A WDSPRD AREA OF QPF. EVEN THE ENSEMBLE MEAN PAINTS A TENTH OF AN INCH OF QPF ACR NRN ZNS. THIS IS A BIG CHANGE FM THE PVS CYCLE. HWVR WITH AN OVERWHELMING CONSENSUS FELT PRUDENT TO AT LEAST GO WITH LO CHC POPS UNI-CKB DESPITE THE LACK OF ACTIVITY UPSTREAM. PCPN EXISTS WRN AREAS ARND DAWN MON WITH THE BACK EDGE CLEARING THE MTNS BY MIDDAY. ANY FG OR LO CLDS LIFT TO A SCT-BKN CU FIELD OVR THE LLNDS...WHILE THE MTNS MAY NOT LOOSE THEIR OVC DECK IN WAKE OF THE DEPARTING RA. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE BUILDS IN MONDAY NIGHT WITH DRY WEATHER BY 00Z. HIGH GETS CLOSE ENOUGH FOR WINDS TO GO CALM WHILE SKY CLEARS. WITH THE EARLIER RAINFALL...FOG LOOKS LIKE A SLAM DUNK AND WILL ACTUALLY CODE IN FOR DAY 1 NIGHT (MON NIGHT) AND EVEN DAYS 2 AND 3 NIGHTS (TUE AND WED NIGHTS). NEW NAM12 RUN SHOWS SHORT WAVE WITH WEAK SURFACE COLD FRONT APPROACHING FROM NW WEDNESDAY AFTERNOON. THIS IS A NEW WRINKLE IN THE FORECAST AND SUPPORT AND MOISTURE STILL LOOK A LITTLE MARGINAL ESPECIALLY OFF THE GFS ALTHOUGH THE MASS FIELDS ARE NOT TOO DIFFERENT. INTRODUCED SLIGHT CHANCE TO LOW CHANCE POPS IN THE AFTERNOON AS THIS FEATURE APPROACHES BUT THEN QUICKLY DRY THINGS OUT AROUND SUNSET. THANKS PBZ-ILN-LWX FOR COORD ON THIS. LIKED THE FAIRLY WELL CONVERGED NUMBERS IN BENIGN LATE SPRING PATTERN...EXCEPT TUESDAY NIGHT WHEN THE LOWER MAV LOOKED A LITTLE BETTER. HPC GUIDANCE CLOSELY FOLLOWED WITH DRY FORECAST DAYS 4 AND 5 THEN SLICHT CHANCE TO CHANCE POPS INTERPRETED AS DIURNAL FOR DAYS 6 THROUGH 7. && .PREV DISCUSSION... /ISSUED 130 PM EDT SUN JUN 11 2006/ AVIATION /18Z TO 18Z/... VFR THRU 3Z UNLESS AN ISOLD RW CROSSES AN AIRPORT. CONDS DETERIORATE AFTER THAT WITH THE APPCH OF AN UPR AIR SYSM WHICH GENERATES WDSPRD -RA AND MVFR CIGS LT EVNG THRU EARLY MRNG...THEN CIGS FALL TO IFR AREAWIDE IN THE PRE-DAWN HRS BTWN 11-14Z MON. RA ENDS ARND DAWN IN THE W AND CKB...WHILE EKN/BKW/CRW KEEP WET WX UNTIL MID MRNG AS UPR AIR FEATURE DEPARTS. LOW CLDS AND FG LIFT BY MID MRNG GIVING WAY TO A VFR CU FIELD. PREV DISCUSSION... /ISSUED 938 AM EDT SUN JUN 11 2006/ SHORT TERM /REST OF TODAY/... MRNG FG IN THE WEST FORK AND TYGART VLY HAS LIFTED AS MID AND HIGH CLDS OVERSPREAD THE AREA. OVC CONDS ARE PRESENT WITH SCT RW I-64 AND S. NO MECHANISM TO FOCUS AN ORGANIZED AREA OF RW TDY...SO LEFT POPS AS IS. DRY WX CAN BE XPCTD IN NRN WV AND PORTIONS OF SERN OH. LIKE YESTERDAY...TSTMS WL DEVELOP LTR TDY ALONG AND S OF THE BAROCLINIC ZN /CURRENTLY ANALYZED IN NRN NC WWRD THRU KY/ GIVEN AN UNSTABLE ENVIRONMENT AND A WEAK CAP. BEST CHC FOR TRW THIS AFTN REMAINS ACR SWRN VA...THEREFORE CONFINED WORDING TO THAT AREA. PREV DISCUSSION... /ISSUED 425 AM EDT SUN JUN 11 2006/ LONG TERM /MONDAY THROUGH WEDNESDAY/... GFS LOOKS A BIT OVERDONE WITH WAVE EARLY MONDAY DUE TO CONVECTIVE FEEDBACK...BUT DO BELIEVE THE WAVE IS REAL. WAVE SHOULD PULL OUT OF THE AREA IN THE MORNING LEAVING DRY AIR OVER THE AREA. HIGH PRESSURE GRADUALLY SHIFTS EASTWARD DURING THE WEEK. TUESDAY DEFINITELY LOOKS DRY. BY WEDNESDAY...GETTING A BIT IFFY IN THE MOUNTAINS...SO WILL LEAVE SMALL POPS ALREADY IN THE FORECAST. WITH SUNSHINE EXPECTED ON MONDAY AFTERNOON...THINK MAV MOS TEMPERATURES ARE A BIT LOW. WILL GO A BIT ABOVE AS SUPPORTED BY THE FWC MOS. WITH VERY DRY AIR CURRENTLY OVER PA...DEW POINTS IN THE 30S...AND NORTHERLY WINDS MONDAY AND TUESDAY...THINK MOS IS RECOVERING DEW POINTS TOO QUICKLY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...29 LONG TERM...TRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 346 AM EDT SUN JUN 11 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-120800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 346 AM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 522 PM EDT SUN JUN 11 2006 VAZ003-112200- DICKENSON- 522 PM EDT SUN JUN 11 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR SOUTHERN DICKENSON COUNTY. AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF CLINTWOOD...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TRAMMEL... MCCLURE...NORA AND CLINCHCO. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
The Jackson,KY radar (KJKL), 89 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505101.